Kentucky, 2010

Flood in Kentucky, February 7 to 9, 2010

February 7 to 9, 2010 · NWS PAH · 1 event in 1 county or zone

Minor flooding of the Green River occurred. The first storm system of February tracked along the Gulf Coast states between the 4th and 5th and then tracked up the Atlantic Coast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Minor flooding of the Green River occurred. The first storm system of February tracked along the Gulf Coast states between the 4th and 5th and then tracked up the Atlantic Coast. Precipitation fell mostly in liquid form, but there was some snow. Liquid precipitation amounts were between three-quarters and one inch.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 7, 3:44 AM CST, 5 hours 16 minutes earlier.

Area forecast discussion, Feb 7, 3:44 AM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
344 AM CST SUN FEB 7 2010

.DISCUSSION...
WILL BE AS BRIEF AS POSSIBLE DUE TO TIME CONSTRAINTS THIS AM. IN A
NUTSHELL...WINTER STORMS CONCERNS HAVE SHIFTED A BIT FURTHER TO
THE SOUTH THIS MORNING. 00Z NAM CONTINUES TO BE A WARM NRN OUTLIER
WITH THE TRACK OF THE SURFACE LOW UP OVER PAH TUE. THE 00Z
GFS/ECMWF/CANADIAN AND EVEN THE 03Z SREF ALL KEEP THIS LOW FURTHER
SOUTHEAST INTO MS/TN BEFORE LIFTING N THROUGH CNTRL KY TUE.

THEREFORE...DECIDED TO GO WITH THE CURRENT CONSENSUS AND SHIFT THE
RAIN/SNOW LINE SOUTH OF THE OHIO RIVER INTO THE NRN PURCHASE AND
PENNYRILE REGION OF WRN KENTUCKY. THIS IS VERY IMPORTANT BECAUSE
WHATEVER AREA ENDS UP BEING JUST N OF THE RAIN/SNOW LINE WILL
LIKELY RECEIVE THE HEAVIEST SNOW MONDAY AND MONDAY NIGHT. THE
REASON FOR THIS IS THAT THE BEST DYNAMICS/QPF LIES JUST OT OUR
SOUTH. THEREFORE...THE FURTHER N OF THE OH RIVER ONE HEADS...THE
LOWER THE PRECIP AMOUNTS EXPECTED. STILL COULD GET STORM TOTALS OF 4
INCHES OR SO UP IN OUR NORTH...BUT THERE WILL LIKELY BE A SWATH OF
HIGHER AMOUNTS JUST NORTH OF THE RAIN/SNOW LINE.

WITH THAT SAID...DECIDED TO ADD A COUPLE ROWS OF COUNTIES ON THE
SOUTH END OF THE CURRENT WINTER STORM WATCH. THIS WOULD INCLUDE
AREAS FROM THE MO BOOTHEEL NE THROUGH PAH AND OWB KY.

ONSET MAY ONCE AGAIN BE HELD OFF A BIT ON MONDAY...ESP EAST OF THE
MS RIVER...AS THE ATMOSPHERE TRIES TO SATURATE DOWN. WILL MENTION
SNOW HEAVY AT TIMES MON AFTERNOON ONLY IN SE MO...THEN OVERNIGHT
ALONG THE OH RIVER.

COLD AIR STILL LOOKS LIKE A CERTAINTY BEHIND THIS SYSTEM AS
CANADIAN HIGH PRESSURE NOSES SOUTH INTO THE REGION BY MID WEEK.
MAY END UP BEING COLDER THAN MEX MOS NUMBERS IF WE GET A DECENT
SNOW COVER.

&&

.AVIATION...
BEYOND 10-11Z SUNDAY...SCATTERED TO BROKEN CIRRUS CLOUDS WILL
DOMINATE THE REMAINDER OF THE FORECAST PERIOD. THERE IS POTENTIAL
FOR DIURNALLY INDUCED SCATTERED CLOUDS BETWEEN 1000-3000 FT AGL AT
KCGI AND KPAH...MAINLY DUE TO MECHANICAL MIXING AND TRANSPORT OF
SURFACE MOISTURE LEFT OVER FROM THE PREVIOUS SNOW EVENT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
     FOR BALLARD-CARLISLE-CRITTENDEN-DAVIESS-HENDERSON-
     LIVINGSTON-MCCRACKEN-UNION KY-WEBSTER.

MO...WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
     FOR BOLLINGER-CAPE GIRARDEAU-PERRY MO-SCOTT-STODDARD.

     WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
     FOR MISSISSIPPI-NEW MADRID.

     WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT
     FOR BUTLER-CARTER-RIPLEY-WAYNE MO.

IL...WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
     FOR ALEXANDER-FRANKLIN-JACKSON-JEFFERSON-JOHNSON-PERRY IL-
     PULASKI-UNION IL-WILLIAMSON.

     WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
     FOR EDWARDS-GALLATIN-HAMILTON-HARDIN-MASSAC-POPE-SALINE-
     WABASH-WAYNE IL-WHITE.

IN...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
     FOR GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.

&&

DISCUSSION...MEFFERT
AVIATION...DB
Hazardous weather outlook, Feb 7, 4:57 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
457 AM CST SUN FEB 7 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
457 AM CST SUN FEB 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT BEGINNING LATE TONIGHT OVER
PORTIONS OF SOUTHEAST MISSOURI...INCLUDING THE MISSOURI OZARK
FOOTHILLS.

PLEASE REFER TO OUR WINTER STORM WATCH PRODUCT FOR MORE DETAILED
INFORMATION REGARDING THIS POTENTIAL WINTER WEATHER EVENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT FOR MOST AREAS ALONG AND
NORTHWEST OF A LINE EXTENDING FROM MEW MADRID MISSOURI...TO
PADUCAH AND OWENSBORO KENTUCKY MONDAY THROUGH EARLY TUESDAY. FOUR
OR MORE INCHES OF SNOWFALL ARE POSSIBLE IN AND CLOSE TO THE WATCH
AREA. MINOR SNOW ACCUMULATIONS WILL ALSO BE POSSIBLE FURTHER
SOUTHEAST...BUT THE SNOW IS EXPECTED TO CHANGE OVER TO RAIN MONDAY
NIGHT OVER THE SOUTHERN PURCHASE AND SOUTHERN PENNYRILE REGIONS OF
WESTERN KENTUCKY.

PLEASE REFER TO OUR WINTER STORM WATCH PRODUCT FOR MORE DETAILED
INFORMATION REGARDING THIS POTENTIAL WINTER WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD RELAY ANY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Muhlenberg

When
February 7, 9:00 AM CST to February 9, 5:00 AM CST
Where
Muhlenberg County, 0.29 mi SSW of Paradise to 0.65 mi W of Paradise
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.267, -86.983

Minor flooding of the Green River occurred. At the Paradise river gage, the river crested at 381.33 feet on the 8th. Flood stage there is 380 feet. Low-lying fields and river access points were under water.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 213374.